Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 46, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 21, 2013, 11:23 AM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 11:23 AM CDT (16:23 UTC)
- Expired
- Aug 21, 2013, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:45 AM CDT, 38 minutes earlier.
Area forecast discussion, Aug 21, 10:45 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1045 AM CDT WED AUG 21 2013 .UPDATE... MORNING UPDATE. && .DISCUSSION... WILL BE AMENDING THE FORECAST SHORTLY TO UPDATE PRECIP CHANCES...CLOUD COVER...TEMPS AND DEWPOINT TEMPS FOR THE FORECAST AREA. THE LAST SEVERAL SATELLITE AND RADAR IMAGES ACROSS THE AREA HAVE INDICATED THAT MID LEVEL FORCING ALONG WITH AN UPPER LEVEL JET STREAK WAS RESPONSIBLE FOR THE SHRA/TSRA DEVELOPMENT ACROSS NORTHEAST MISSISSIPPI...NORTH ALABAMA AND INTO SOUTHERN MIDDLE TENNESSEE. PWAT VALUES WERE SLIGHTLY LOWER TODAY AND AROUND 1.5 INCHES...BUT EXPECT THAT SHRA/TSRA WILL CONTINUE TO DEVELOP IN THE CONVERGENCE ZONE THAT HAS SET UP ACROSS THE AREA. HAVE SLIGHTLY MODIFIED TEMPS...DEWPOINT TEMPS AND CLOUD COVER ALSO INTO THE AFTERNOON TO ACCOUNT FOR THE EXPECTED SCATTERED/NUMEROUS SHRA/TSRA DEVELOPMENT. EXPECT THE STORM DEVELOPMENT TO SLOWLY SHIFT SOUTHEASTWARD THROUGH THE AFTERNOON. TT && .AVIATION... /ISSUED 645 AM CDT WED AUG 21 2013/ FOR 12Z TAFS... MID LEVEL FORCING AND A NEARBY UPPER WIND SPEED MAXIMUM...ALONG WITH A MOIST/UNSTABLE AIRMASS WILL BE FAVORABLE FOR THE FORMATION OF SCATTERED SHOWER/THUNDERSTORMS ACROSS NORTHERN AL/SOUTHERN MIDDLE TN TODAY. ALTHOUGH REDUCED VIS/CIG VALUES ARE POSSIBLE WITHIN TODAYS CONVECTION...HAVE MAINTAINED VCTS RATHER THAN MORE THE DETERMINATE SHRA/TSRA. OTHERWISE...VFR CIGS/VIS SHOULD PREVAIL. MVFR FOG IS POSSIBLE BEFORE DAYBREAK THURSDAY MORNING...ESPECIALLY IF HEAVY RAINFALL OCCURS BEFOREHAND. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 21, 4:30 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 430 AM CDT WED AUG 21 2013 ALZ001>010-016-TNZ076-096-097-211815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 430 AM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE TENNESSEE VALLEY THROUGH THIS AFTERNOON. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A TRANSITION TO A MORE TYPICAL PATTERN OF ISOLATED AFTERNOON AND EARLY EVENING STORMS IS EXPECTED THROUGH THE END OF THE WEEK. A WARMING TREND...ALONG WITH RESIDUAL MOISTURE FROM RECENT RAINFALL...WILL PRODUCE HEAT INDICES RISING ABOVE 100 DEGREES ACROSS NORTHWEST ALABAMA DURING THURSDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CCC
In the hours before
Special weather statement, Aug 21, 10:26 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1026 AM CDT WED AUG 21 2013 TNZ076-096-097-211615- MOORE TN-LINCOLN TN-FRANKLIN TN- 1026 AM CDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND WESTERN FRANKLIN COUNTIES UNTIL 1115 AM CDT... AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAINFALL MAY CAUSE MINOR FLODDING ON ROADS AND IN LOW LYING AREAS. LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE AND LYNCHBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3504 8655 3523 8660 3534 8629 3508 8621 TIME...MOT...LOC 1524Z 254DEG 8KT 3517 8649 CCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:32 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
| Aug 21, 6:52 PM CDT | Special Weather Statement | HUN | Lawrence | 23 min |
| Aug 21, 9:46 AM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
| Aug 21, 10:26 AM CDT | Special Weather Statement | HUN | Moore | 49 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.